Alert archive / Texas / Flash Flood Warnings in 2018
Flash Flood Warning 9, NWS Amarillo, TX
NWS Amarillo, TX issued this flash flood warning at Aug 29, 2018, 3:27 AM CDT for Lipscomb County, Texas; Beaver County, Oklahoma. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 29, 2018, 3:27 AM CDT (08:27 UTC)
- Expired
- Aug 29, 2018, 5:36 AM CDT
- In force
- 2 hr
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Beaver County, OK, Lipscomb County, TX
The radar
The Dodge City radar (KDDC), 152 km from the middle of the area, began a volume at 08:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 8.5 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1124 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 170 m²/s²
- 0-3 km storm-relative helicity
- 249 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
515
WGUS54 KAMA 290827
FFWAMA
OKC007-TXC295-291130-
/O.NEW.KAMA.FF.W.0009.180829T0827Z-180829T1130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Amarillo TX
327 AM CDT WED AUG 29 2018
The National Weather Service in Amarillo has issued a
* Flash Flood Warning for...
Southeastern Beaver County in the Panhandle of Oklahoma...
Northern Lipscomb County in the Panhandle of Texas...
* Until 630 AM CDT.
* At 326 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Two to four inches of rain have
already fallen. Flash flooding is expected.
* Some locations that will experience flooding include...
Follett, Darrouzett and Slapout.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3636 10049 3654 10057 3668 10000 3618 10000
$$
Schneider3 follow-up statements
607 WGUS74 KAMA 290929 FFSAMA Flash Flood Statement National Weather Service Amarillo TX 429 AM CDT WED AUG 29 2018 OKC007-TXC295-291130- /O.CON.KAMA.FF.W.0009.000000T0000Z-180829T1130Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Beaver OK-Lipscomb TX- 429 AM CDT WED AUG 29 2018 ...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 630 AM CDT FOR SOUTHEASTERN BEAVER AND NORTHEASTERN LIPSCOMB COUNTIES... At 429 AM CDT, Doppler radar indicated thunderstorms producing heavy rain across the warned area. Two to four inches of rain have already fallen. Flash flooding is expected. Some locations that will experience flooding include... Follett, Darrouzett and Slapout. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. Be especially cautious at night when it is harder to recognize the dangers of flooding. && LAT...LON 3643 10042 3656 10037 3668 10000 3633 10000 $$ Schneider
043
WGUS74 KAMA 291028
FFSAMA
Flash Flood Statement
National Weather Service Amarillo TX
528 AM CDT WED AUG 29 2018
OKC007-291037-
/O.CAN.KAMA.FF.W.0009.000000T0000Z-180829T1130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Beaver OK-
528 AM CDT WED AUG 29 2018
...THE FLASH FLOOD WARNING FOR SOUTHEASTERN BEAVER COUNTY IS
CANCELLED...
Flooding is no longer expected to pose a threat. Please continue to
heed any remaining road closures.
LAT...LON 3635 10008 3639 10025 3646 10027 3650 10016
3650 10002 3634 10000
$$
TXC295-291130-
/O.CON.KAMA.FF.W.0009.000000T0000Z-180829T1130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Lipscomb TX-
528 AM CDT WED AUG 29 2018
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 630 AM CDT FOR
NORTHEASTERN LIPSCOMB COUNTY...
At 527 AM CDT, Doppler radar indicated thunderstorms producing heavy
rain across the warned area. Three to five inches of rain have
already fallen. Flash flooding is expected.
Some locations that will experience flooding include...
Follett.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3635 10008 3639 10025 3646 10027 3650 10016
3650 10002 3634 10000
$$
Schneider821
WGUS74 KAMA 291036
FFSAMA
Flash Flood Statement
National Weather Service Amarillo TX
536 AM CDT WED AUG 29 2018
TXC295-291046-
/O.CAN.KAMA.FF.W.0009.000000T0000Z-180829T1130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Lipscomb TX-
536 AM CDT WED AUG 29 2018
...THE FLASH FLOOD WARNING FOR NORTHEASTERN LIPSCOMB COUNTY IS
CANCELLED...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed any remaining road closures.
LAT...LON 3635 10008 3639 10025 3646 10027 3650 10016
3650 10002 3634 10000
$$
SchneiderWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 29, 12:19 AM CDT, 3 hours 8 minutes earlier.
Area forecast discussion, Aug 29, 12:19 AM CDT, 3 hours 8 minutes before
Area Forecast Discussion National Weather Service Amarillo TX 1219 AM CDT Wed Aug 29 2018 .AVIATION... 06Z TAF Cycle VFR conditions will quickly become MVFR to IFR or LIFR across the Dalhart and Guymon TAF sites due mainly to low cloudiness after 07Z to 09Z Wednesday and then at the Amarillo TAF site after 10Z to 12Z Wednesday. Not expecting any fog to develop at any of the three TAF sites at this time. VFR conditions are expected to return after 17Z to 19Z Wednesday at all three TAF sites. Light north and northeast winds 5 to 15 knots will become east and southeast after 17Z to 19Z Wednesday. Schneider && .PREV DISCUSSION... /Issued 715 PM CDT Tue Aug 28 2018/ AVIATION... For the 00Z TAFs, expect tstms to remain east of the terminal sites this evening. Potential exists for MVFR to IFR cigs late tonight into Wednesday morning in the wake of the latest cold frontal passage. Have continued to mention this in the latest TAF fcst. Cigs should lift into the VFR category Wednesday afternoon. Andrade PREV DISCUSSION... /Issued 310 PM CDT Tue Aug 28 2018/ DISCUSSION... Cold front has stalled roughly along a Hereford - Canadian line. This boundary will be the focus for shower and thunderstorm development this evening and tonight. Coverage should increase after 00z when shortwave arrives and the upper jet edges closer to the boundary. 0-6km bulk shear values are rather weak - 15 to 20 knots - across the southeastern portion of the CWA but with around 2000 J/kg of progged MUCAPE, could have a few strong to severe thunderstorms with severe wind gusts being the main concern. Additionally, there may be some training storms with any activity that develops along and just northwest of the boundary where deep shear vectors are oriented along the boundary. High pressure builds in from the northeast for Wednesday with relatively cooler conditions being the result. Models depict a pool of post frontal moisture across the northern CWA, so via lingering cloudiness, expecting a fair amount of contrast in temperatures Wednesday, with the OK panhandle hanging back around or below 80 and the southern CWA around 90. Exact placement of upper ridge will continue to dominate our weather pattern wrt precipitation through the rest of the extended forecast. Without a lot of forcing, hesitant to put in any large PoPs until the Saturday/Sunday period, when there is general agreement that a wave may kick off showers and storms across the panhandles. Agreement on timing remains elusive however, so will spread out the PoPs for several periods for now. As for other sensible weather, Thursday and Friday look to be the breeziest and warmest days of the 7 day forecast as lee troughiness to the north sets up a sizable pressure gradient and drives southerly flow near the surface. Ferguson && .AMA Watches/Warnings/Advisories... TX...None. OK...None. && 11/88
Hazardous weather outlook, Aug 28, 10:22 PM CDT, 5 hours 5 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Amarillo TX 1022 PM CDT Tue Aug 28 2018 OKZ001>003-TXZ001>020-317-291100- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- Palo Duro Canyon- 1022 PM CDT Tue Aug 28 2018 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...Rest of Tonight. Isolated to scattered thunderstorms will continue tonight across the eastern and southeastern Texas Panhandle. Any storms that develop should remain below severe levels at this time. However, locally heavy rainfall may accompany the strongest storms, which could lead to localized flooding. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Thunderstorms will be possible Saturday through Monday. Some storms may become strong to severe with damaging winds and large hail the primary hazards. In addition, heavy rainfall may result in localized flooding or flash flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
In the hours before
Special weather statement, Aug 28, 11:29 PM CDT, 3 hours 58 minutes before
Special Weather Statement National Weather Service Amarillo TX 1129 PM CDT TUE AUG 28 2018 TXZ005-010-290530- Hemphill TX-Lipscomb TX- 1129 PM CDT TUE AUG 28 2018 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LIPSCOMB AND NORTHERN HEMPHILL COUNTIES UNTIL 1230 AM CDT... At 1129 PM CDT, Doppler radar was tracking a strong thunderstorm near Canadian, moving northeast at 20 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Canadian, Higgins, Glazier and Lake Marvin. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take shelter in a sturdy building if threatening weather approaches. && LAT...LON 3579 10034 3596 10044 3617 10000 3589 10000 TIME...MOT...LOC 0429Z 245DEG 19KT 3592 10031 Schneider
Local storm report, Aug 28, 11:32 PM CDT, 3 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
1132 PM CDT TUE AUG 28 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1125 PM HAIL CANADIAN 35.91N 100.38W
08/28/2018 M0.88 INCH HEMPHILL TX TRAINED SPOTTER
&&
EVENT NUMBER AMA1800462
SCHNEIDERLocal storm report, Aug 28, 11:34 PM CDT, 3 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
1134 PM CDT TUE AUG 28 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 PM HAIL CANADIAN 35.91N 100.38W
08/28/2018 M0.75 INCH HEMPHILL TX FIRE DEPT/RESCUE
&&
EVENT NUMBER AMA1800463
SCHNEIDERSpecial weather statement, Aug 29, 12:51 AM CDT, 2 hours 36 minutes before
Special Weather Statement National Weather Service Amarillo TX 1251 AM CDT WED AUG 29 2018 OKZ003-TXZ004-005-290645- Beaver OK-Ochiltree TX-Lipscomb TX- 1251 AM CDT WED AUG 29 2018 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BEAVER... NORTHWESTERN LIPSCOMB AND NORTHEASTERN OCHILTREE COUNTIES UNTIL 145 AM CDT... At 1251 AM CDT, Doppler radar was tracking a strong thunderstorm 6 miles west of Booker, or 10 miles northeast of Perryton, moving northeast at 20 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Booker, Darrouzett and Elmwood. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take shelter in a sturdy building if threatening weather approaches. && LAT...LON 3635 10067 3653 10079 3681 10040 3650 10009 TIME...MOT...LOC 0551Z 240DEG 18KT 3647 10065 Schneider
Special weather statement, Aug 29, 1:58 AM CDT, 1 hour 29 minutes before
Special Weather Statement National Weather Service Amarillo TX 158 AM CDT WED AUG 29 2018 OKZ003-TXZ005-290800- Beaver OK-Lipscomb TX- 158 AM CDT WED AUG 29 2018 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BEAVER AND NORTHEASTERN LIPSCOMB COUNTIES UNTIL 300 AM CDT... At 158 AM CDT, Doppler radar was tracking a strong thunderstorm 8 miles north of Darrouzett, or 20 miles southeast of Beaver, moving east at 15 mph. Half inch hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Follett, Elmwood and Slapout. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take shelter in a sturdy building if threatening weather approaches. && LAT...LON 3663 10059 3673 10000 3626 10000 TIME...MOT...LOC 0658Z 262DEG 13KT 3657 10031 Schneider
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 28, 7:06 PM CDT | Severe Thunderstorm Warning | AMA | Carson, Gray, Hutchinson | 54 min |
| Aug 28, 8:54 PM CDT | Special Weather Statement | AMA | Gray | 36 min |
| Aug 28, 8:58 PM CDT | Special Weather Statement | AMA | Wheeler | 32 min |
| Aug 28, 11:29 PM CDT | Special Weather Statement | AMA | Hemphill | 61 min |
| Aug 28, 11:47 PM CDT | Areal Flood Advisory | AMA | Hemphill | 108 min |
| Aug 29, 12:07 AM CDT | Areal Flood Advisory | AMA | Lipscomb | 3 hr |
| Aug 29, 1:58 AM CDT | Special Weather Statement | AMA | Lipscomb | 62 min |
| Aug 29, 2:53 AM CDT | Areal Flood Advisory | AMA | Lipscomb | 3 hr |
| Aug 29, 12:51 AM CDT | Special Weather Statement | AMA | Beaver | 54 min |
Nearby
Flash Flood Warnings in Texas, 2018Flash Flood Warnings in Oklahoma, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.